| Catalog Number |
Z507G |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported a patient underwent an unknown ob-gyn surgery on an unknown date and suture was used.During continuous suturing, the suture broke the product was used on subcutaneous.Further details are not provided.There were no adverse consequences to the patient.Additional information has been requested.
Additional Manufacturer Narrative
Product complaint #:(b)(4).Additional information: h6 component code: g07002 - device pending evaluation.Additional information provided: it occurred continuously.Even if the suturing doctor was changed, the suture breakage was occurred.It was not a control release needle.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # = > :(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6 additional h6 component code: g07002 no device problem additional h3 investigation summary: the product code was returned to ethicon for evaluation.One needle suture two sections outside its packaging were received for analysis.Product code z507.During visual inspection of the needle-suture piece, the swage and attachment area were noted to be as expected.However, the end of the suture piece cut that appears to be by a surgical instrument could be observed.The other section of the suture was examined, and no issues related to breakage suture were observed.However, the end was found to be cut and matched the extreme of the needle or suture piece.Besides that, body fluids were noted on the sutures.The product code z507 contains an absorbable suture and the time of exposure that the suture in the environment could not be determined; therefore, the functional test cannot be performed.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.